MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541757
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 9/6/2019, the mentor failure analysis lab has received the device for evaluation.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.On 9/17/2019, during analysis of the sample was found rupture and received incomplete in two parts.Siltex cracking was found in the edges of the tear.No other anomalies were discovered.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds in shell of siltex breast implants.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.No further investigation will be conducted on this complaint as there are no indication that the issue found is related to the manufacturing process.It is most likely that the siltex cracking was created due of high stresses caused by acute folds which resulting in a tear at a later date.Complaint information will be included in complaint trending that is reviewed and monitor by monitored by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: pc-000520527.
 
Event or Problem Description
It was reported that a hispanic female patient underwent a breast augmentation primary with a mentor memorygel breast implant 175cc and experienced bilateral rupture.As a result, the patient had undergone removal without replacement on (b)(6) 2019.This medwatch is for the right breast implant.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9226066
Report Number1645337-2019-21495
Device Sequence Number13936871
Product Code FTR
UDI-Device Identifier00081317000624
UDI-Public00081317000624
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1993
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/1998
Device Catalogue Number3541757
Device Lot Number78638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;